Arizona, 2006Hail in Arizona, September 14, 2006
September 14, 2006 · NWS FGZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 14, 9:25 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 14, 9:25 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST THU SEP 14 2006
.SYNOPSIS...A STRONG MOISTURE SURGE FROM THE SOUTH HAS INCREASED
MOISTURE LEVELS THROUGHOUT ARIZONA TODAY. THIS SURGE COUPLED WITH A
TROUGH MOVING DOWN FROM THE NORTHWEST WILL ALLOW STRONG
THUNDERSTORMS TO DEVELOP ACROSS THE NORTHLAND TODAY. BY FRIDAY THE
SOUTHWESTERLY WINDS WILL SWEEP THE MOISTURE NORTHEASTWARD...EXPECT
STRONG GUSTY WINDS AND CLEARING SKIES.
&&
.DISCUSSION...A STRONG MOISTURE SURGE HAS MOVED INTO ARIZONA FROM
THE GULF OF CALIFORNIA. THIS ADDITIONAL MOISTURE ALONG WITH AN
UNSTABLE AIRMASS WILL INCREASE THUNDERSTORM ACTIVITY TODAY ACROSS
NORTHERN ARIZONA. SOME OF THESE STORMS WILL BE SEVERE IN NATURE
ESPECIALLY IN NORTHWESTERN ARIZONA.
THE FRONTAL SYSTEM CURRENTLY OVER CALIFORNIA AND IDAHO WILL INCREASE
THE WINDS TODAY AND FRIDAY. BY TOMORROW THE STRONG SOUTHWEST WINDS
WILL SWEEP THE MOISTURE OUT TO THE NORTHEAST LEAVING US WITH JUST A
FEW LINGERING CLOUDS. THERE IS THE POSSIBILITY OF A WIND ADVISORY
FOR FRIDAY WITH WIND GUSTS APPROACHING 45 MPH IN SOME AREAS. WE WILL
REVIEW THE LATEST GUIDANCE AND REEVALUATE THE SITUATION LATER TODAY.
SATURDAY THROUGH WEDNESDAY...COOL AND CLEAR FALL CONDITIONS WILL
PREVAIL INTO THE MIDDLE OF NEXT WEEK. BY SUNDAY MORNING LOW
TEMPERATURES WILL DROP DOWN INTO THE LOW TO MID 30S FOR MOST
LOCATIONS ABOVE 6000 FT.
BOHLIN
&&
.AVIATION...FOR THE 18Z PACKAGE...WIDESPREAD CIGS OF 10-12KFT AGL
WILL LOWER TODAY AS SHRA/TSRA DEVELOPS. EXPECT 80-90 PERCENT CLOUD
COVER BY LATE MORNING...WITH 40-50 PERCENT COVERAGE OF SHRA/TSRA.
CIGS IN THE PRECIPITATION WILL BE 2-4KFT AGL. EXPECT PRECIPITATION
TO END SLOWLY TONIGHT FROM WEST TO EAST...MOST ACTIVITY WILL HAVE
CLEARED OUT BY 06-08Z TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.
DL
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 14, 10:00 AM MST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU SEP 14 2006
AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU SEP 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
WIDESPREAD TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS NORTHERN ARIZONA
TODAY. SOME OF THESE STORMS WILL BE SEVERE IN NATURE...ESPECIALLY IN
COCONINO AND NORTHERN YAVAPAI COUNTIES. THESE STORMS WILL DEVELOP BY
LATE MORNING AND MOVE NORTHEAST WITH THE LOWER LEVEL FLOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WINDS WITH GUSTS APPROACHING 40 MPH WILL DEVELOP OVER SOME
AREAS OF THE NORTHLAND BY FRIDAY. THE POSSIBILITY STILL EXISTS FOR A WIND ADVISORY
WE WILL EVALUATE THE LATEST GUIDANCE AND DETERMINE IF AN ADVISORY IS NEEDED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Coconino
- When
- September 14, 1:34 PM MST
- Where
- Coconino County, Rose Well
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.733, -112.883
Quarter sized hail was reported about 12 miles northeast of Seligman (15 miles south of Rose Well).
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 14, 20061 death · 1 event
- Dense Fog in Wisconsin, September 14, 200614 events
- Damaging Wind in Texas, September 14, 20061 injured · $6,000 · 1 event
- Winter Storm in Montana, September 14, 20065 events
- Hail in Texas, September 14, 20061 in hail · 3 events
- High Wind in California, September 14, 200672 kt wind · 1 event
- Flood in Pennsylvania, September 14, 2006$10,000 · 1 event
- Waterspout in Gulf of Mexico, September 14, 20061 event
- Hail in Utah, September 14, 20061 in hail · 1 event
- Heavy Rain in North Carolina, September 14, 20061 event
- Hail in New Mexico, September 14, 20061 in hail · 1 event
- Heavy Rain in Arizona, September 14, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5534684.